MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; LUBRISIL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; LUBRISIL CATHETER
Model Number A303418A
Health Effect - Clinical Codes Discomfort (2330); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter balloon burst after the doctor inflated the balloon and disconnected the syringe.The complainant reported that as a result of this, the catheter fell out of the patient and was replaced with "a wire guided foley and was placed without any problems".Per additional information received, the balloon was filled with 10 cc of fluid and no pieces of the catheter balloon were missing.The patient reportedly experienced discomfort with insertion of the catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual inspection of the returned sample noted no obvious defects.Functional evaluation noted a thin stream of water from a pinhole in the balloon upon inflation with 10cc of a methylene blue solution.The balloon was unable to maintain inflation, which was out of specification.The balloon must not deflate as a result of a leak.No lumen to lumen leakage was observed.No additional defects were noted.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿directions for use proper techniques for urinary catheter insertion ¿ perform hand hygiene immediately before and after insertion ¿ insert urinary catheters using aseptic technique and sterile equipment ¿ use the smallest foley catheter possible, consistent with good drainage ¿ document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance ¿ secure the foley catheter, use the statlock® foley stabilization device if provided ¿ maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions ¿ maintain unobstructed urine flow and keep the catheter and collection tube free from kinking ¿ keep the collection bag below the level of the bladder or hips at all times ¿ empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient ¿ routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate ¿ leave foley catheter in place only as long as needed 1.Wash hands and don clean gloves 2.Explain procedure to patient and open peri-care kit 3.Use the provided packet of wipes to cleanse patient¿s periurethral area 4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 5.Using proper aseptic technique open csr wrap 6.Don sterile gloves 7.Place underpad beneath patient, plastic/¿shiny¿ side down note: use caution to maintain aseptic technique 8.Position fenestrated drape on patient 9.Saturate 3 foam swab sticks in povidone iodine 10.Attach the water filled syringe to the inflation port note: it is not necessary to pre-test the foley catheter balloon 11.Remove foley catheter from wrap and lubricate catheter 12.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs note: use each swab stick for one swipe only female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia minora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward 13.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube b.Insert catheter two more inches and inflate catheter balloon 14.Inflate catheter balloon using entire 10cc of sterile water provided in the prefilled syringe note: use of less than 10cc can result in asymmetrically inflated balloon 15.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck 16.Secure the foley catheter to the patient use the statlock® foley stabilization device if provided (see statlock® foley stabilization device ifu) note: please make sure patient is appropriate for use of statlock® stabilization device 17.Position hanger on bed rail at the foot of the bed note: exercise care to keep bag off the floor 18.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked 19.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system 20.Document procedure according to hospital protocol foley catheter removal 1.To deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve 2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation 4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol 5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient¿ correction: labeled for single use.
 
Event or Problem Description
It was reported that the catheter balloon burst after the doctor inflated the balloon and disconnected the syringe.The complainant reported that as a result of this, the catheter fell out of the patient and was replaced with "a wire guided foley and was placed without any problems." per additional information received, the balloon was filled with 10 cc of fluid and no pieces of the catheter balloon were missing.The patient reportedly experienced discomfort with insertion of the catheter.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
LUBRISIL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7515654
Report Number1018233-2018-01755
Device Sequence Number16526072
Product Code EZL
UDI-Device Identifier00801741073830
UDI-Public(01)00801741073830
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Model NumberA303418A
Device Catalogue Number1758SI18
Device Lot NumberNGAX2651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight74